Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: May, 1978, Volume 46, Issue 3

Straightforwardness of Game Forms with Lotteries as Outcomes<595:SOGFWL>2.0.CO;2-J
p. 595-614

Allan Gibbard

Where alternatives, players, and strategies for each player are finitely many, a game form assigns a lottery over alternatives to each configuration of players' strategies. It is straightforward iff it guarantees that each player, whatever his utilities, will have a dominant strategy. It is unilateral iff only one player can influence the outcome, and duple if it restricts the final outcome to a fixed pair of alternatives. Any straightforward game form, it is shown, is, on a domain which gives each player a dominant strategy for each utility scale, a probability mixture of game forms, each unilateral or duple.

Log In To View Full Content

Journal News